05 January 2010

Final Details for FAT ASS Run

DATE: 09-10 January 2010

START TIME: 8AM (09 January 2010) for 24-hour runners, 2PM for 18 hours, 8PM for 12 hours and 2AM (10 January 2010) for 6 hours.

BASICS: No awards, prizes, registration fees, pre-race jitters, etc.

WHERE: Clark Parade Ground at Clark Freeport Zone, Philippines. Check this map for direction:

DISTANCE: 2.2KM runner's lane (loop) inside the Clark Parade Ground.

MAP: Please check this map for important details:

DIRECTION & LOOP: Start of the run for 24-hour runners will be counterclockwise and every 6 hours, runners will have to reverse their loop. Runners joining the 18, 12 and 6 hour runs, will be in clockwise, counterclockwise and clockwise directions, respectively. In this way, all runners will be going the same direction and can pace or keep each other company. Most importantly, this direction will have the sun behind runners.

NIGHT RUNNING: The area of the loop in front of the Clark Museum is not well lit even as we tried in time to rehabilitate the lampposts before the event. Runners may want to bring their headlamp as the loop is UNEVEN asphalt lane. Please be careful at night by watching your footing.

RUN BIB: All runners will be provided with and will wear a number bib for their chosen event.

CHECKPOINT: There will be only 1 checkpoint with staff and volunteers. Runners' loops will be recorded on a white board, log sheets and using stickers.

There will be MINIMAL provisions like banana, water, boiled eggs, salt, etc. at the checkpoint. Brewed and/or instant coffee will be served during the night portion of the run. Some friends will be donating food for a small post-run breakfast which will coincide with closing/awarding ceremony.

Again, runners will be responsible to bring their own food for himself and his crew, if any, for the entire duration of the run.

CREW & PACER: They are allowed but pacers are not allowed to carry anything for the runner to encourage self-sufficiency. No need to carry anything anyway since it is only a 2.2KM loop.

FOOD & FLUIDS: “BYO”-style – meaning bring your own.

TENT: Runners can put up their own tent if they so wish ideally in the designated area as shown in the map. Several tents however will be put up and runners can use them. Please share the same with other runners as these are limited in numbers.

RESTROOMS: Three (3) comfort rooms will be open for the entire duration of the run as shown in the map. The Aerobics Gym has shower rooms so runners can use them while the others are good enough for calls of nature. The other restroom is right behind the checkpoint at the tennis court. Should the Good Samaritan (a donor) finally decide to donate the use of portalets, we will field them strategically along the route for easy access to runners.

BREAK: Runners can always take a break and even sleep but should bring their own sleeping mats, etc. The CDC Aerobics Gym can only accomodate few runners at a time who need to nap or sleep.

SECURED PARKING LOT:  The parking lot is the only area where all runners and their respective crew should park their own vehicles which is very convenient for runners. This is just a few feet away from the camping site (tents).

GEAR: It is cold during the night and early morning in January… at least in Clark. So plan accordingly.

CERTIFICATE: Cool certificates will be given at the end of the run. No worry. We will be generous in giving out these to runners to acknowledge their effort regardless of their time, loops made and/or distance.

LAST LOOP BEFORE CUT-OFF TIME (8AM) - The last completed loop before the cut-off time will be considered as the official recorded loop. Uncompleted loop will not be counted. 

WAIVER: As standard in all Fat Ass runs of this nature, all participants will sign a waiver before running.

Runners are advised to come at least 30 minutes before their chosen event to register, sign a waiver and get their run bib.

If things will all work out fine, a formal, big, organized championship event called CLARK 12 & 24 will follow on November or December of 2010 and another Fat Ass run (a different kind) will take place during the first week of January 2011 as a matter of tradition.

Hope to see you all on Saturday. Have fun...always!



(P.S. The Fat Ass logo is taken from http://www.coolrunning.com.au/fatass/joeoakes.shtml)


  1. good luck to all the fat (and thin ) asses doing this run.

    looking forward to more of this.

  2. Thanks Jon for arranging for this to happen - was fun!